Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 219, NWS Midland/Odessa, TX

September 26, 20124 counties in Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Sep 26, 2012, 5:43 PM CDT for 4 counties in Texas. It was in force for 62 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 26, 2012, 5:43 PM CDT (22:43 UTC)
Expired
Sep 26, 2012, 6:45 PM CDT
In force
62 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon

Counties Andrews County, TX, Ector County, TX, Martin County, TX, Midland County, TX

The radar

The Midland/Odessa radar (KMAF), 22 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 26, 6:00 PM CDTHAIL 2Gardendale, TXGOLF BALL TO HEN EGG-SIZED HAIL REPORTED NEAR GARDENDALE POST OFFICE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 26, 3:45 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 10.7 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2012-09-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 192 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2012-09-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
192 J/kg
Mixed-layer CIN
-291 J/kg
Mixed-layer LCL
2223 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

974 
WUUS54 KMAF 262243
SVRMAF
TXC003-135-317-329-262345-
/O.NEW.KMAF.SV.W.0219.120926T2243Z-120926T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
543 PM CDT WED SEP 26 2012

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ECTOR COUNTY IN WEST TEXAS...
  SOUTHWESTERN MARTIN COUNTY IN WEST TEXAS...
  NORTHWESTERN MIDLAND COUNTY IN WEST TEXAS...
  SOUTHEASTERN ANDREWS COUNTY IN WEST TEXAS...

* UNTIL 645 PM CDT

* AT 540 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  NORTH COWDEN...OR 9 MILES NORTH OF WEST ODESSA...MOVING NORTHEAST
  AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
  GARDENDALE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...DEADLY CLOUD TO 
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN 
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK 
SAFE SHELTER NOW.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
WEDNESDAY EVENING FOR WEST TEXAS.

&&

LAT...LON 3220 10232 3210 10199 3183 10251 3190 10280
TIME...MOT...LOC 2242Z 232DEG 22KT 3197 10246

$$
1 follow-up statement
574 
WWUS54 KMAF 262316
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
616 PM CDT WED SEP 26 2012

TXC003-135-317-329-262345-
/O.CON.KMAF.SV.W.0219.000000T0000Z-120926T2345Z/
ECTOR TX-MARTIN TX-MIDLAND TX-ANDREWS TX-
616 PM CDT WED SEP 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHEASTERN ANDREWS...NORTHWESTERN MIDLAND...SOUTHWESTERN MARTIN
AND NORTHERN ECTOR COUNTIES...

AT 612 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 6 MILES NORTHEAST OF GARDENDALE...OR ABOUT 14 MILES NORTHWEST
OF MIDLAND...MOVING NORTHEAST AT 25 MPH.

SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...
SOUTHEASTERN ANDREWS COUNTY...EXTREME NORTHWESTERN MIDLAND COUNTY AND
EXTREME NORTHEASTERN ECTOR COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
WEDNESDAY EVENING FOR WEST TEXAS.

&&

LAT...LON 3220 10232 3210 10199 3183 10251 3190 10280
TIME...MOT...LOC 2315Z 232DEG 22KT 3209 10227

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 26, 2:47 PM CDT, 2 hours 56 minutes earlier.

Area forecast discussion, Sep 26, 2:47 PM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
247 PM CDT WED SEP 26 2012

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO FORM TODAY ALONG THE
HIGHER TERRAIN IN W TX AND ACROSS SE NM THIS AFTERNOON. STORMS WILL
DEVELOP IN THOSE LOCATIONS FIRST AND THEN MOVE EASTWARD DURING THE
EVENING HOURS. SOME STORMS MIGHT BE SEVERE AND WILL BE SCATTERED IN
NATURE. RAIN CHANCES WILL INCREASE FROM WEST TO EAST DURING THE NEXT
COUPLE OF DAYS.

&&

.DISCUSSION...
AN UPPER LEVEL TROUGH IS CENTERED OVER THE FOUR CORNERS REGION OF
THE CONUS AND WILL CONTINUE TO DIG SOUTHWESTWARD DURING THE
AFTERNOON/EVENING HOURS TODAY. AS THIS TROUGH DIGS SOUTHWARD IT
WILL ENTRAIN RICH MID AND UPPER LVL MOISTURE FROM TROPICAL STORM
MIRIAM. AS THIS MOISTURE IS ADVECTED OVER THE REGION...IT WILL
INCREASE THE INSTABILITY FROM W TO E TODAY. A 250MB JET WILL BE
SLIGHTLY TO THE NORTH OF THE CWA TODAY...SO STRONG CONVERGENCE AT
THE SFC SHOULD BE PRESENT. THE COMBINATION OF 0-6KM BULK SHEAR ON
THE MAGNITUDE OF 30 KNOTS...COMBINED WITH STEEP MID AND LOW LVL
LAPSE RATES AND RELATIVELY WEAK CIN VALUES SHOULD RESULT IN AN
ENVIRONMENT CONDUCIVE FOR SEVERE THUNDERSTORMS. HAIL NEAR 1 IN AND
GUSTY WINDS WILL BE POSSIBLE. CLOUD BASES WILL BE HIGH NEAR 10K FT
ASL ALONG WITH MODELS INDICATING AT DRY LOW LAYERS...NOTED ON
INVERTED V SOUNDINGS...EXPECT SOME OF THESE SEVERE STORMS TO
PRODUCE VERY STRONG WINDS. PW VALUES WILL BE ABOVE 1.3 INCHES SO
HYBRID MICROBURSTS WILL BE POSSIBLE. A CHANCE FOR SHOWERS AND
THUNDERSTORMS WILL CONTINUE THROUGH THE OVERNIGHT HOURS.

THE UPPER LEVEL FLOW ON THURSDAY WILL BECOME LESS DEFINED AS A RIDGE
OVER THE SE US BUILDS WESTWARD AND THE UPPER TROUGH STALLS OVER THE
AREA. THIS WESTWARD BACK BUILD WILL ALLOW REMNANTS FROM TROPICAL
STORM MIRIAM TO BE EJECTED INTO OUR CWA FOR THE NEXT COUPLE OF DAYS.
MODERATE TO HEAVY RAIN SHOWERS WITH A FEW THUNDERSTORMS CAN BE EXPECTED
WITH THIS SYSTEM. PW VALUES WILL REMAIN NEAR 1.5 IN TO 2.0 IN
THROUGH SATURDAY MORNING. HIGH PW VALUES WILL RESULT IN THE
POSSIBILITY FOR FLASH FLOODING ACROSS THE CWA WITH THE HEAVIER RAIN
SHOWERS. SHOWERS AND THUNDERSTORMS WILL START IN THE WESTERN CWA
THURSDAY MORNING AND THEN SLOWLY TRANSLATE EASTWARD DURING THE DAY.

LATE THURSDAY INTO FRIDAY A STALWART TROUGH WILL MOVE INTO THE GREAT
LAKES REGION FORCING THE RIDGE TO BE PUSHED SOUTH WHICH WILL RESULT
IN THE REMNANTS TO SETTLE OVER THE REGION FOR TIL SATURDAY EVENING.
SATURDAY EVENING THE TROUGH WILL MOVE OVER THE MID WESTERN US AND
CHANGE THE FLOW ALOFT OVER SE NM AND W TX TO A DOMINANT NW FLOW AND
PUSH THE REMNANTS OUT OF THE CWA. THE CHANCE FOR RAIN WILL DIMINISH
BY MID NEXT WEEK. TEMPERATURES ACROSS THE REGION WILL BE SLIGHTLY AT
OR BELOW NORMAL THROUGH THE EXTENDED FORECAST PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX                 66  84  63  77  /  40  40  60  60
BIG SPRING TX              67  85  64  76  /  20  30  50  60
CARLSBAD NM                65  83  63  80  /  30  50  50  30
DRYDEN TX                  69  85  68  84  /  10  40  50  60
FORT STOCKTON TX           66  84  64  79  /  40  40  50  60
GUADALUPE PASS TX          61  76  55  72  /  20  50  50  30
HOBBS NM                   63  80  62  75  /  40  50  50  40
MARFA TX                   57  77  57  72  /  30  50  60  60
MIDLAND INTL AIRPORT TX    67  84  63  78  /  20  40  50  60
ODESSA TX                  67  84  63  77  /  30  40  50  60
WINK TX                    68  85  66  81  /  40  50  60  60

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&

44/81
Hazardous weather outlook, Sep 26, 1:50 PM CDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
150 PM CDT WED SEP 26 2012

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-271900-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
150 PM CDT WED SEP 26 2012 /1250 PM MDT WED SEP 26 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE WILL BE A CHANCE OF THUNDERSTORMS THIS AFTERNOON OVER
SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS.  ANY THUNDERSTORMS
THAT DO DEVELOP WILL BE ACCOMPANIED BY FREQUENT LIGHTNING.  A FEW
STORMS COULD BECOME SEVERE...WITH GUSTY WINDS BEING THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER
ALL OF SOUTHEAST NEW MEXICO AND WEST TEXAS THURSDAY THROUGH
SATURDAY.   AT THIS TIME...SEVERE STORMS ARE NOT EXPECTED...BUT
HEAVY RAINFALL IS LIKELY.   THIS MAY CAUSE LOCALIZED FLASH FLOODING
OF LOW LYING AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

44

In the hours before

Special weather statement, Sep 26, 3:45 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
345 PM CDT WED SEP 26 2012

TXZ045-050-262115-
GAINES-ANDREWS-
345 PM CDT WED SEP 26 2012

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
NORTH CENTRAL ANDREWS AND SOUTH CENTRAL GAINES COUNTIES UNTIL 415 PM
CDT...

A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF FLOREY AT 345 PM
CDT...MOVING NORTHEAST AT 15 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
WEDNESDAY EVENING FOR WEST TEXAS.

&&

LAT...LON 3263 10264 3252 10240 3237 10261 3246 10280
TIME...MOT...LOC 2045Z 222DEG 11KT 3245 10265
Special weather statement, Sep 26, 4:10 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
410 PM CDT WED SEP 26 2012

TXZ058-067-075-262145-
PECOS-WARD-REEVES COUNTY AND UPPER TRANS PECOS-
410 PM CDT WED SEP 26 2012

...SIGNIFICANT WEATHER ADVISORY FOR INTENSIFYING THUNDERSTORMS
AFFECTING EAST CENTRAL REEVES...NORTH CENTRAL PECOS AND SOUTH CENTRAL
WARD COUNTIES UNTIL 445 PM CDT...

INTENSIFYING THUNDERSTORMS WERE LOCATED FROM JUST EAST OF COYANOSA
AND WESTWARD ACROSS THE REEVES PECOS COUNTY LINE...MOVING NORTHEAST
AT 15 MPH.  THESE STORMS WILL IMPACT FARM TO MARKET ROAD 1776.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS TO 55 MPH... NICKEL SIZED HAIL... HEAVY RAIN... AND
DEADLY LIGHTNING ARE POSSIBLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
WEDNESDAY EVENING FOR WEST TEXAS.

&&

LAT...LON 3148 10320 3120 10270 3093 10306 3121 10333
TIME...MOT...LOC 2106Z 210DEG 15KT 3122 10303
Special weather statement, Sep 26, 4:18 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
418 PM CDT WED SEP 26 2012

TXZ045-050-262145-
GAINES-ANDREWS-
418 PM CDT WED SEP 26 2012

...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 TO 55
MPH WINDS AFFECTING NORTH CENTRAL ANDREWS AND SOUTHEASTERN GAINES
COUNTIES UNTIL 445 PM CDT...

A THUNDERSTORM WITH HAIL AND GUSTY WINDS WAS LOCATED 15 MILES
SOUTHEAST OF SEMINOLE IN SOUTH CENTRAL GAINES COUNTY AT 418 PM
CDT...MOVING NORTHEAST AT 15 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
WEDNESDAY EVENING FOR WEST TEXAS.

&&

LAT...LON 3277 10231 3257 10222 3247 10247 3258 10262
TIME...MOT...LOC 2118Z 238DEG 14KT 3256 10247
Special weather statement, Sep 26, 4:45 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
445 PM CDT WED SEP 26 2012

TXZ045-046-050-262215-
DAWSON-GAINES-ANDREWS-
445 PM CDT WED SEP 26 2012

...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS
AFFECTING NORTHEASTERN ANDREWS...SOUTHEASTERN GAINES AND SOUTHWESTERN
DAWSON COUNTIES UNTIL 515 PM CDT...

A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED 12 MILES
SOUTHWEST OF SAND AT 445 PM CDT...MOVING NORTHEAST AT 15 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. IF SEVERE WEATHER IS
OBSERVED OR A WARNING IS ISSUED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR
ROOM.

&&

LAT...LON 3280 10219 3261 10204 3246 10235 3262 10248
TIME...MOT...LOC 2145Z 236DEG 11KT 3259 10232
Special weather statement, Sep 26, 5:00 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
500 PM CDT WED SEP 26 2012

TXZ050-262230-
ANDREWS-
500 PM CDT WED SEP 26 2012

...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 TO 55
MPH WINDS AFFECTING NORTHEASTERN ANDREWS COUNTY UNTIL 530 PM CDT...

A THUNDERSTORM WITH HAIL AND GUSTY WINDS WAS LOCATED 15 MILES NORTHEAST
OF ANDREWS IN OPEN COUNTRY OF NORTHEASTERN ANDREWS COUNTY AT 500 PM
CDT...MOVING NORTHEAST AT 15 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
WEDNESDAY EVENING FOR WEST TEXAS.

&&

LAT...LON 3251 10234 3251 10221 3244 10223 3237 10222
      3232 10242 3247 10254
TIME...MOT...LOC 2200Z 236DEG 12KT 3245 10239
Special weather statement, Sep 26, 5:32 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
532 PM CDT WED SEP 26 2012

TXZ046-050-051-262300-
DAWSON-MARTIN-ANDREWS-
532 PM CDT WED SEP 26 2012

...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 TO 55
MPH WINDS AFFECTING NORTHEASTERN ANDREWS...NORTHERN MARTIN AND
SOUTHERN DAWSON COUNTIES UNTIL 600 PM CDT...

A THUNDERSTORM WITH HAIL AND GUSTY WINDS WAS LOCATED 17 MILES
SOUTHWEST OF PATRICIA AT 532 PM CDT...MOVING NORTHEAST AT 10 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
WEDNESDAY EVENING FOR WEST TEXAS.

&&

LAT...LON 3252 10219 3269 10220 3277 10199 3262 10179
      3243 10174 3231 10231 3248 10240
TIME...MOT...LOC 2232Z 239DEG 9KT 3243 10228

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 25, 7:00 PM CDTSevere Thunderstorm WarningMAFBrewster, Pecos, Terrell45 min
Sep 25, 7:13 PM CDTSevere Thunderstorm WarningMAFGlasscock47 min
Sep 25, 7:19 PM CDTSpecial Weather StatementMAFHoward26 min
Sep 25, 7:34 PM CDTSevere Thunderstorm WarningMAFHoward41 min
Sep 25, 7:55 PM CDTSpecial Weather StatementMAFMitchell35 min
Sep 25, 7:56 PM CDTSpecial Weather StatementMAFTerrell49 min
Sep 26, 3:45 PM CDTSpecial Weather StatementMAFAndrews30 min
Sep 26, 4:10 PM CDTSpecial Weather StatementMAFWard35 min
Sep 26, 4:18 PM CDTSpecial Weather StatementMAFGaines27 min
Sep 26, 4:24 PM CDTSevere Thunderstorm WarningMAFCrane, Pecos, Reeves, Ward59 min
Sep 26, 4:45 PM CDTSpecial Weather StatementMAFDawson30 min
Sep 26, 4:48 PM CDTSevere Thunderstorm WarningMAFDawson, Gaines42 min
Sep 26, 5:00 PM CDTSpecial Weather StatementMAFAndrews30 min
Sep 26, 5:04 PM CDTSevere Thunderstorm WarningMAFCrane, Ector, Ward, Winkler56 min
Sep 26, 5:32 PM CDTSpecial Weather StatementMAFDawson28 min
Sep 26, 5:37 PM CDTSevere Thunderstorm WarningMAFDawson, Martin38 min
Sep 26, 5:58 PM CDTSpecial Weather StatementMAFBrewster32 min
Sep 26, 6:20 PM CDTSpecial Weather StatementMAFMartin25 min
Sep 26, 6:32 PM CDTSevere Thunderstorm WarningMAFHoward, Martin58 min
Sep 26, 6:50 PM CDTSpecial Weather StatementMAFBorden25 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.